MAUDE Adverse Event Report: DEPUY SPINE INC DI QUICK CONNECT POLYAXIAL SCREWDRIVER; SCREWDRIVERS

DEPUY SPINE INC DI QUICK CONNECT POLYAXIAL SCREWDRIVER; SCREWDRIVERS
Model Number 279722400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during a posterior spinal fusion (psf) procedure to treat a lumbar spinal stenosis while the screw (179722945) was being inserted into the sturdy bone, the tip of the screwdriver (2797224009) broke.The fragmented tip and the screw were removed and the procedure was completed with replacements with less than a 30-minute surgical delay.Concomitant device: exp di poly screw 9x45mm ti (part#: 179722945, lot#: rl267374, quantity: 1).This report is for one (1) di quick connect polyaxial screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for xpdm quick-con di poly scwdrvr was conducted identifying that lot number mi60389 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 17 jul 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the xpdm quick-con di poly scwdrvr (part # 279722400, lot # mi60389) was received at customer quality (cq).The distal tip of the device has completely broken off.No fragments were returned.The anodization of the screw driver¿s color ring has worn off.No other defects were identified.The received condition was consistent with the complaint condition thus the complaint is confirmed.Device failure/defect identified? yes; distal tip was broken and color ring was discolored.Dimensional inspection: since distal tip has completely broken off, shaft diameter just proximal to breakage was measured.Measured dimensions: shaft diameter = conforming.Conclusion: the overall complaint was confirmed for the received xpdm quick-con di poly scwdrvr (part # 279722400, lot # mi60389) as the distal tip of the device has completely broken off.There was no evidence of the threaded tip after the breakage.However no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DI QUICK CONNECT POLYAXIAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9882684
Report Number1526439-2020-00768
Device Sequence Number2750092
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722400
Device Catalogue Number279722400
Device Lot NumberMI60389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP DI POLY SCREW 9X45MM TI